| || |
Lexapro-Day or Night use??
Lexapro-Day or Night use??
I am new to this forum and have only been on Lexapro for 2 months. My doc has me taking it at night with Xanax, but I wake up after a couple of hours. Ive heard pros and cons about what time of day to take lexapro. Has anyone had any experience with taking it at night and keeping them awake?
Also, since it has only been 2 months, do I need to slowly taper to see if that is what is keeping me awake?
Ari: Lexapro causes a lot of insomnia. I had a bad reaction to the drug after 6 weeks of use and have since learned how dangerous these SSRI drugs are...despite what your doctor may say. Please read the forum about Lexapro withdrawals. It's a great group of people. I did not want to read anything bad because of denial and wanting the drugs to work...I regret that. I wish I knew what I know now before taking the meds. Lexapro is a powerful drug and causes all kinds of health problems. The insomnia is no fun and just one of the terrible side effects.
Skyer, Thanks for your reply. Ive read alot about lexapro on this forum and am going to start weaning today. It just seems so scary to face the withdrawal symptoms. I am going to start taking it in the mornings, hopefully letting me get a bit more sleep at night.
Originally Posted by skyer
Don't just ween down because people on the board say its bad. You should work with your doctor. Keep in mind that most people that are doing well on some medication don't have motivation to come and post about it. (at least not as much as those having trouble). Lots of good medications for legit purposes have withdrawals. One of the worst is Xanax, I mention that because you said you were taking that as well. Not suggesting any specific course of action for you, just make sure you get your information from multiple sources, escpecially your Physician! In the end you will make the choices that are best for you. By the way, I think that insominia was one of the most prevelant side effects for those taking Lexapro for anxiety, something like 12% of the individuals studied complained about it. I would definetly try taking it in the morning, but ask for Dr. too!
Originally Posted by AriannaPJ
Ari: Sadly, most doctors are very ignorant as to how these drugs work. They are even more ignorant when it comes to tapering off these drugs. My doctor told me to drop 10mg down to 5mg for 3 days and then quit. The withdrawals have been horrible ever since and I'm just getting better. One of the hardest things I've learned through this experience is that you can't always trust your doctor. Drug companies provide the safety information to the FDA and doctors...did you know the FDA does not do their own safety tests? Doctors and drug companies also tell pregnant women it's OK to take SSRI's (although, warnings are getting better now). There is currently a class-action lawsuit against the drug company that makes Paxil because of birth defects. Look, I'm not trying to scare you, but please consider alternatives. Find a naturopath doctor if you have one in your area. They have great treatments that are just as effective and natural...they just don't make the drug companies big bucks!
Also, google Dr. Peter Breggin...he has written many books on the subject...here is a quote:
"But why do I hear people talking about benefits from these SSRI-AntiDepressants?", you might want to ask in this stage. "They surely must work somehow don't they?" The answer is yes, they "work" somehow, but not in a very proper way. The mechanism of action on serotonergic neurons implies a lot of other neuro- endocrine responses. What actually happens when you increase serotonergic neuronal activity or elevate your serotonin levels is this: the stress hormones "Cortisol" & "Adrenaline" (Epinephrine) in the brain and body are triggered by increased serotonergic activity or elevated serotonin levels. It is a natural reaction from the body to combat the excessive serotonin levels. These released hormones, cortisol and adrenaline, are secreted from the "Adrenal Glands." They give the human personality a boost, producing a euphoric state, which can last for a prolonged period of time. In this manner SSRI-AntiDepressants initially produce the deceptive results the doctor and "patient" are both expecting.".......which then causes us all to have adrenal burnout.
Basically, these drugs take a real toll on your body (and liver!) and can lead to all kinds of health problems like fatigue. PDX, the other poster here sounds like he/she might be a pharmacist so I doubt they will want to know the truth, but I hope you do. I use to swear by Paxil because it "worked" but now I know better. All it takes is one bad reaction and that will lead you to the truth. What does it tell you when the Lexapro Withdrawal forum has had more than 530,000 views!!! You can read posts from that forum to learn how to taper. Of course, we are NOT doctors, so you should talk to your doctor, but if you are not happy with their help, please consult the forum as to how to safely taper. Best...
Also from Dr. Breggin's book:
"If a patient continues to ingest a particular SSRI-antidepressant over a prolonged period of time, eventually the bodies Adrenal Glands may lose their efficiency and "Adrenal Exhaustion Syndrome" will be the end result. Adrenal Exhaustion causes levels of adrenaline initially to fall and levels of cortisol to rise. Ultimately, also cortisol levels fall. When untreated, Adrenal Exhaustion will lead to seriously declining physical health. Many (former) SSRI-AntiDepressant users reported fatigue as a long term side-effect or were diagnosed with "Chronic Fatigue Syndrome." People suffering from stress are generally diagnosed with this disorder. Symptoms range from simple exhaustion to much more complex problems that are secondary to excessive output of adrenal hormones in the bloodstream, leading to Adrenal Exhaustion. Unlike the other hormones, it takes a long time before the Adrenal Glands have their adrenaline levels restored. Could we say that the SSRI-AntiDepressant "works" by slowly excavating the body's Adrenal Glands?" **
Originally Posted by skyer
Who sounds like they have an agenda? I did not suggest any course of action other than to get more than one source of information and to talk with your doctor. Clearly this individual has a strong belief about what is right and what is wrong despite the fact that they admittedly have no medical, pharmacological training. I understand he/she did not do well with this medication, heck I have been there before myself. That in and of itself doesn't make it bad. I took penecillin as a kid for strep throat and it almost killed me. And we all know how pencillian has effected the world.
If you are not happy taking it, then you should not take it. I think I said something similar in my original statement. My point is that many of the 533,000 views in the Lex. Withdrawal thread are from individuals who have had a problem of some sort with lexapro and are seeking help, or support. I think that is great. I came to get support for kicking opiate addiction (er not sell drugs because I am a pharmacist. LOL).
I was just trying to provide another point of view.
As far as the quotes from Dr. Breggin's book, they are very informative but are still from one Man's scientific opinion. Keep in mind he can make alot of money speaking out against one of the most famous and popular types of drugs in the modern world. There are plenty of experts that write books who really Like SSRI for treatment of some conditions.
Please stay informed, its really the only way to protect yourself.